Connecticut, 2003High Wind in Connecticut, November 13, 2003
November 13, 2003 · NWS ALY · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 13, 3:36 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 13, 3:36 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EST THU NOV 13 2003
.DISC...WILL CONTINUE WITH HIGH WIND WARNING TONIGHT FOR THE
ENTIRE AREA. RECEIVED REPORTS FROM VARIOUS PLACES RECEIVING WIND
READINGS IN EXCESS OF 50 MPH. REPORTS OF ROOF DAMAGE IN
COHOES...TREES DOWN ACROSS AMSTERDAM AND AMSTERDAM WITH WIRES DOWN.
SEE LSRALY FOR FURTHER DETAILS. LATEST RADAR PIC SHOWING PRECIP
ACROSS THE MOHAWK VALLEY AND THE ADIRONDACKS. GFS STILL SHOWING GOOD
VORT MAX BAND THAT WILL HELP ENHANCE THE SNOW THIS EVENING. BEST
AREA FOR SNOW WILL BE ACROSS THE ADIRONDACKS AND THE MOHAWK VALLEY.
WILL GO WITH CATEGORICAL POPS ACROSS THE ADIRONDACKS...MOHAWK VALLEY
AND THE SCHOHARIE VALLEY. LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE
NORTH AND EAST THE NEXT 24 HOURS. GRADIENT WILL STAY PACKED TONIGHT
AND WINDS WILL CONTINUE TO BE STRONG THROUGH THE OVERNIGHT HOURS.
FRIDAY...WILL STILL BE WINDY BUT NOT AS WINDY AS TODAY AS THE GRAD
WILL CONTINUE WITH SNOW ACROSS THE ADIRONDACKS AND THE MOHAWK VALLEY
AND CHANCE ELSEWHERE. WILL PULL PRECIP OUT OF GRIDS FOR WEEKEND AS
WE ARE BETWEEN SYSTEMS. NEXT CHANCE OF PRECIP WILL BE ON TUESDAY
NIGHT WITH THE NEXT SYSTEM.
.AVIATION DISCUSSION...STRONG WIND THREAT WILL CONTINUE WITH GUSTS
REACHING 50 KTS IN PLACES. HIGH WIND WARNING CONTINUES. STRONGEST
WINDS LIKELY 21Z-03Z. FLOW WILL SHIFT FROM WEST TO SOUTHWEST TO
WEST TO NORTHWEST. GENERALLY VFR CONDITIONS HUDSON VALLEY EAST AT
MIDDAY. PRECIPITATION MORE WIDESPREAD TO THE WEST WITH MVFR/IFR
CONDITIONS. AS FLOW TURNS MORE WEST NORTHWEST AND SECONDARY TROUGH
MOVES THROUGH.... MVFR TO LOCALLY IFR CONDITIONS WILL BECOME MORE
WIDESPREAD LATE THIS AFTERNOON AND EARLY THIS EVENING.
.HYDROLOGICAL DISCUSSION...NO HYDRO PROBLEMS ANTICIPATED THE NEXT 24
HOURS AS PRECIP WILL BE MINIMAL AND OF FROZEN TYPE.
.ALY...HIGH WIND WIND WARNING TODAY AND TONIGHT FOR THE ENTIRE AREA.
Hazardous weather outlook, Nov 13, 4:10 AM EST, 13 hours 20 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>
084-VTZ013>015-140000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 AM EST THU NOV 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...A WIND WARNING HAS BEEN ISSUED FOR THE ENTIRE COUNTY
WARNING AREA TODAY AND TONIGHT. WEST WINDS ARE EXPECTED TO REACH
OVER 40 MPH ACROSS THE AREA AS THE DAY WEARS ON...WITH GUSTS OVER 60
MPH POSSIBLE JUST ABOUT ANYTIME TODAY AND TONIGHT. IN
ADDITION...LOCALIZED SNOW SQUALLS THIS AFTERNOON....COMBINED WITH
THE HIGH WIND...COULD PRODUCE BRIEF WHITEOUT CONDITIONS AND SLIPPERY
ROADS.
.DAYS TWO THOUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS
REQUESTED TODAY AND TONIGHT FOR THE ENTIRE COUNTY WARNING AREA.
PLEASE REPORT THE FOLLOWING TO THE NATIONAL WEATHER SERVICE AT
ALBANY...ANY DAMAGING WIND GUSTS...MEASURED WIND MEETING HIGH WIND
CRITERIA (SUSTAINED 41 MPH OR HIGHER...OR GUSTS HIGHER THAN 58
MPH)...OR ANY SNOWFALL ACCUMULATIONS OF 4 INCHES OR GREATER.
In the hours before
Local storm report, Nov 13, 1:25 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EST THU NOV 13 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM ALBANY NY NON TSTM WINDS
11/13/03 ALBANY LIMBS DOWN
1100 AM COHOES NY NON TSTM WINDS
11/13/03 ALBANY ROOF DAMAGED
1200 PM ULSTER HGTS NY NON TSTM WINDS
11/13/03 ULSTER TREE DOWN
0100 PM AMSTERDAM NY NON TSTM WINDS
11/13/03 MONTGOMERY SEVERAL TREES DOWN ACROSS
ROUTE 30.
0113 PM GLEN NY NON TSTM WINDS
11/13/03 MONTGOMERY GUST 58 MPH.
0130 PM CONESVILLE NY NON TSTM WINDS
11/13/03 SCHOHARIE WIRES DOWN.Local storm report, Nov 13, 2:49 PM EST, 2 hours 41 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0249PM THU NOV 13 2003
#2 0000002 000
EYSD WLSR QHQT QTRF WAPT APTS
00897 FILE 28 YATES CO SO NY0610001 NOV 13-03
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
HIGH WIND
DETAILS CONCERNING EVENT: SEVERAL TREES, LIMBS, AND POWER LINES HAVE
BEEN BROUGHT DOWN BY THE HIGH WINDS.
COUNTY(S) AFFECTED: YATES COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ALL TOWNS IN YATES COUNTY
HAVE BEEN EFFECTED IN SOME MANNER WITH WIND DAMAGE
DATE AND TIME CONDITION STARTED: 11/13/03 03:00 AM
DATE AND TIME CONDITION ENDED: STILL OCCURRING
EXTENT OF DAMAGE OR AREAS IN DANGER: SEVERAL FIRE DEPARTMENTS HAVE BEEN
DISPATCHED TO FALLEN TREES, LIMBS, AND POWER LINES ONE TRACTOR TRAILER
HAS BEEN OUSTED FROM THE ROADWAY BECAUSE OF THE HIGH WINDS.
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: SOME TREES HAVE FALLEN ONTO RESIDENCES. UNKNOWN EXTENT
OF DAMAGE. SNOW FLURRY ACTIVITY HAS COMMENCED.
AUTH PHONE #: 315 536-4438
AUTH SPIKE,RONALD G SHERIFF CHAPMAN 1446
OPER - CHAPMAN,MICHAEL P 1449High Wind, Northern Litchfield
- When
- November 13, 5:30 PM EST to 8:00 PM EST
- Where
- Northern Litchfield forecast zone
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
A low pressure area deepened as it tracked east across the Great Lakes region into the the Saint Lawrence Valley on November 13. A steep pressure gradient between this storm and high pressure building across the Ohio Valley, brought the second high wind event of the fall season to Litchfield County. The wind knocked power lines down in the town of New Milford on the 13th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Pennsylvania, November 13, 20033 deaths · $50,000 · 71 kt wind · 34 events
- High Wind in Pennsylvania, November 13, 20031 death · 3 injured · $2.2 million · 52 kt wind · 10 events
- Strong Wind in Maryland, November 13, 20031 death · $70,000 · 1 event
- High Wind in New York, November 13, 20031 death · 2 injured · 57 kt wind · 16 events
- High Wind in New York, November 13, 20031 death · 56 kt wind · 15 events
- High Wind in New Jersey, November 13, 20035 injured · $2.0 million · 58 kt wind · 21 events
- Strong Wind in Pennsylvania, November 13, 20031 death · 1 event
- Strong Wind in Virginia, November 13, 20032 injured · $1.1 million · 52 kt wind · 22 events
- High Wind in Massachusetts, November 13 to 14, 2003$1.1 million · 50 kt wind · 21 events
- High Wind in New York, November 13, 2003$900,000 · 58 kt wind · 18 events
- High Wind in Delaware, November 13, 20031 injured · $500,000 · 61 kt wind · 4 events
- High Wind in New York, November 13 to 14, 20031 injured · $275,000 · 64 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336649.